• Previous Article
    A savings analysis of horizontal collaboration among VMI suppliers
  • JIMO Home
  • This Issue
  • Next Article
    Identification and robustness analysis of nonlinear hybrid dynamical system of genetic regulation in continuous culture
doi: 10.3934/jimo.2018129

A mean-reverting currency model with floating interest rates in uncertain environment

School of Science, Nanjing University of Science and Technology, Nanjing 210094, China

* Corresponding author: Weiwei Wang

Received  March 2018 Revised  April 2018 Published  August 2018

Currency option is an important risk management tool in the foreign exchange market, which has attracted the attention of many researchers. Unlike the classical stochastic theory, we investigate the valuation of currency option under the assumption that the risk factors are described by uncertain processes. Considering the long-term fluctuations of the exchange rate and the changing of the interest rates from time to time, we propose a mean-reverting uncertain currency model with floating interest rates to simulate the foreign exchange market. Subsequently, European and American currency option pricing formulas for the new currency model are derived and some mathematical properties of the formulas are studied. Finally, some numerical algorithms are designed to calculate the prices of these options.

Citation: Weiwei Wang, Ping Chen. A mean-reverting currency model with floating interest rates in uncertain environment. Journal of Industrial & Management Optimization, doi: 10.3934/jimo.2018129
References:
[1]

F. Black and M. Scholes, The pricing of option and corporate liabilities, J. Polit. Econ., 81 (1973), 637-654. doi: 10.1086/260062.

[2]

X. Chen and B. Liu, Existence and uniqueness theorem for uncertain differential equations, Fuzzy Optim. Decis. Mak., 9 (2010), 69-81. doi: 10.1007/s10700-010-9073-2.

[3]

Y. Gao, Existence and uniqueness theorem on uncertain differential equations with local Lipschitz condition, J. Uncertain Syst., 6 (2012), 223-232.

[4]

R. Gao, Milne method for solving uncertain differential equations, Appl. Math. Comput., 274 (2016), 774-785. doi: 10.1016/j.amc.2015.11.043.

[5]

D. Kahneman and A. Tversky, Prospect theory: An analysis of decision making under risk, Econometrica, 47 (1979), 263-292.

[6]

B. Liu, Uncertainty Theory, 2nd edition, Springer-Verlag, Berlin, 2007.

[7]

B. Liu, Fuzzy process, hybrid process and uncertain process, J. Uncertain Syst., 2 (2008), 3-16.

[8]

B. Liu, Some research problems in uncertainty theory, J. Uncertain Syst., 3 (2009), 3-10.

[9]

B. Liu, Uncertainty Theory: A Branch of Mathematics for Modeling Human Uncertainty, Springer-Verlag, Berlin, 2010.

[10]

B. Liu, Toward uncertain finance theory, J. Uncertain. Anal. Appl., 1 (2013), Article 1. doi: 10.1186/2195-5468-1-1.

[11]

Y. Liu, An analytic method for solving uncertain differential equations, J. Uncertain Syst., 6 (2012), 244-249.

[12]

Y. Liu, Semi-linear uncertain differential equation with its analytic solution, Inf: Int Interdiscip J., 16 (2013), 889-894.

[13]

H. LiuH. Ke and W. Fei, Almost sure stability for uncertain differential equation, Fuzzy Optim. Decis. Mak., 13 (2014), 463-473. doi: 10.1007/s10700-014-9188-y.

[14]

Y. LiuX. Chen and D. Ralescu, Uncertain currency model and currency option pricing, Int. J. Intell. Syst., 30 (2015), 40-51. doi: 10.1002/int.21680.

[15]

Y. Sheng and C. Wang, Stability in the p-th moment for uncertain differential equation, J. Intell. Fuzzy Syst., 26 (2014), 1263-1271.

[16]

Y. Shen and K. Yao, A mean-reverting currency model in an uncertain environment, Soft Comput., 20 (2016), 4131-4138. doi: 10.1007/s00500-015-1748-8.

[17]

Y. Sheng and J. Gao, Exponential stability of uncertain differential equation, Soft Comput., 20 (2016), 3673-3678. doi: 10.1007/s00500-015-1727-0.

[18]

Z. Wang, Analytic solution for a general type of uncertain differential equation, Inf: Int Interdiscip J., 16 (2013), 1003-1010.

[19]

X. Wang and Y. Ning, An uncertain currency model with floating interest rates, Soft Comput., 21 (2017), 6739-6754. doi: 10.1007/s00500-016-2224-9.

[20]

X. Yang and D. Ralescu, Adams method for solving uncertain differential equation, Appl. Math. Comput., 270 (2015), 993-1003. doi: 10.1016/j.amc.2015.08.109.

[21]

X. Yang and Y. Shen, Runge-Kutta method for solving uncertain differential equations, J. Uncertain. Anal. Appl., 3 (2015), Article 17. doi: 10.1186/s40467-015-0038-4.

[22]

K. Yao, A type of uncertain differential equations with analytic solution, J. Uncertain. Anal. Appl., 1 (2013), Article 8. doi: 10.1186/2195-5468-1-8.

[23]

K. Yao, Extreme values and integral of solution of uncertain differential equation, J. Uncertain. Anal. Appl., 1 (2013), Article 2. doi: 10.1186/2195-5468-1-2.

[24]

K. Yao, Uncertain contour process and its application in stock model with floating interest rate, Fuzzy Optim. Decis. Mak., 14 (2015), 399-424. doi: 10.1007/s10700-015-9211-y.

[25]

K. Yao and X. Chen, A numerical method for solving uncertain differential equations, J. Intell. Fuzzy Syst., 25 (2013), 825-832.

[26]

K. YaoJ. Gao and Y. Gao, Some stability theorems of uncertain differential equation, Fuzzy Optim. Decis. Mak., 12 (2013), 3-13. doi: 10.1007/s10700-012-9139-4.

[27]

K. YaoH. Ke and Y. Sheng, Stability in mean for uncertain differential equation, Fuzzy Optim. Decis. Mak., 14 (2015), 365-379. doi: 10.1007/s10700-014-9204-2.

show all references

References:
[1]

F. Black and M. Scholes, The pricing of option and corporate liabilities, J. Polit. Econ., 81 (1973), 637-654. doi: 10.1086/260062.

[2]

X. Chen and B. Liu, Existence and uniqueness theorem for uncertain differential equations, Fuzzy Optim. Decis. Mak., 9 (2010), 69-81. doi: 10.1007/s10700-010-9073-2.

[3]

Y. Gao, Existence and uniqueness theorem on uncertain differential equations with local Lipschitz condition, J. Uncertain Syst., 6 (2012), 223-232.

[4]

R. Gao, Milne method for solving uncertain differential equations, Appl. Math. Comput., 274 (2016), 774-785. doi: 10.1016/j.amc.2015.11.043.

[5]

D. Kahneman and A. Tversky, Prospect theory: An analysis of decision making under risk, Econometrica, 47 (1979), 263-292.

[6]

B. Liu, Uncertainty Theory, 2nd edition, Springer-Verlag, Berlin, 2007.

[7]

B. Liu, Fuzzy process, hybrid process and uncertain process, J. Uncertain Syst., 2 (2008), 3-16.

[8]

B. Liu, Some research problems in uncertainty theory, J. Uncertain Syst., 3 (2009), 3-10.

[9]

B. Liu, Uncertainty Theory: A Branch of Mathematics for Modeling Human Uncertainty, Springer-Verlag, Berlin, 2010.

[10]

B. Liu, Toward uncertain finance theory, J. Uncertain. Anal. Appl., 1 (2013), Article 1. doi: 10.1186/2195-5468-1-1.

[11]

Y. Liu, An analytic method for solving uncertain differential equations, J. Uncertain Syst., 6 (2012), 244-249.

[12]

Y. Liu, Semi-linear uncertain differential equation with its analytic solution, Inf: Int Interdiscip J., 16 (2013), 889-894.

[13]

H. LiuH. Ke and W. Fei, Almost sure stability for uncertain differential equation, Fuzzy Optim. Decis. Mak., 13 (2014), 463-473. doi: 10.1007/s10700-014-9188-y.

[14]

Y. LiuX. Chen and D. Ralescu, Uncertain currency model and currency option pricing, Int. J. Intell. Syst., 30 (2015), 40-51. doi: 10.1002/int.21680.

[15]

Y. Sheng and C. Wang, Stability in the p-th moment for uncertain differential equation, J. Intell. Fuzzy Syst., 26 (2014), 1263-1271.

[16]

Y. Shen and K. Yao, A mean-reverting currency model in an uncertain environment, Soft Comput., 20 (2016), 4131-4138. doi: 10.1007/s00500-015-1748-8.

[17]

Y. Sheng and J. Gao, Exponential stability of uncertain differential equation, Soft Comput., 20 (2016), 3673-3678. doi: 10.1007/s00500-015-1727-0.

[18]

Z. Wang, Analytic solution for a general type of uncertain differential equation, Inf: Int Interdiscip J., 16 (2013), 1003-1010.

[19]

X. Wang and Y. Ning, An uncertain currency model with floating interest rates, Soft Comput., 21 (2017), 6739-6754. doi: 10.1007/s00500-016-2224-9.

[20]

X. Yang and D. Ralescu, Adams method for solving uncertain differential equation, Appl. Math. Comput., 270 (2015), 993-1003. doi: 10.1016/j.amc.2015.08.109.

[21]

X. Yang and Y. Shen, Runge-Kutta method for solving uncertain differential equations, J. Uncertain. Anal. Appl., 3 (2015), Article 17. doi: 10.1186/s40467-015-0038-4.

[22]

K. Yao, A type of uncertain differential equations with analytic solution, J. Uncertain. Anal. Appl., 1 (2013), Article 8. doi: 10.1186/2195-5468-1-8.

[23]

K. Yao, Extreme values and integral of solution of uncertain differential equation, J. Uncertain. Anal. Appl., 1 (2013), Article 2. doi: 10.1186/2195-5468-1-2.

[24]

K. Yao, Uncertain contour process and its application in stock model with floating interest rate, Fuzzy Optim. Decis. Mak., 14 (2015), 399-424. doi: 10.1007/s10700-015-9211-y.

[25]

K. Yao and X. Chen, A numerical method for solving uncertain differential equations, J. Intell. Fuzzy Syst., 25 (2013), 825-832.

[26]

K. YaoJ. Gao and Y. Gao, Some stability theorems of uncertain differential equation, Fuzzy Optim. Decis. Mak., 12 (2013), 3-13. doi: 10.1007/s10700-012-9139-4.

[27]

K. YaoH. Ke and Y. Sheng, Stability in mean for uncertain differential equation, Fuzzy Optim. Decis. Mak., 14 (2015), 365-379. doi: 10.1007/s10700-014-9204-2.

[1]

Xiao-Qian Jiang, Lun-Chuan Zhang. A pricing option approach based on backward stochastic differential equation theory. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 969-978. doi: 10.3934/dcdss.2019065

[2]

Cuilian You, Le Bo. Option pricing formulas for generalized fuzzy stock model. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-10. doi: 10.3934/jimo.2018158

[3]

Xu Chen, Jianping Wan. Integro-differential equations for foreign currency option prices in exponential Lévy models. Discrete & Continuous Dynamical Systems - B, 2007, 8 (3) : 529-537. doi: 10.3934/dcdsb.2007.8.529

[4]

Frederic Abergel, Remi Tachet. A nonlinear partial integro-differential equation from mathematical finance. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 907-917. doi: 10.3934/dcds.2010.27.907

[5]

Kai Zhang, Song Wang. Convergence property of an interior penalty approach to pricing American option. Journal of Industrial & Management Optimization, 2011, 7 (2) : 435-447. doi: 10.3934/jimo.2011.7.435

[6]

Kun Fan, Yang Shen, Tak Kuen Siu, Rongming Wang. On a Markov chain approximation method for option pricing with regime switching. Journal of Industrial & Management Optimization, 2016, 12 (2) : 529-541. doi: 10.3934/jimo.2016.12.529

[7]

Tak Kuen Siu, Howell Tong, Hailiang Yang. Option pricing under threshold autoregressive models by threshold Esscher transform. Journal of Industrial & Management Optimization, 2006, 2 (2) : 177-197. doi: 10.3934/jimo.2006.2.177

[8]

Kai Zhang, Xiaoqi Yang, Kok Lay Teo. A power penalty approach to american option pricing with jump diffusion processes. Journal of Industrial & Management Optimization, 2008, 4 (4) : 783-799. doi: 10.3934/jimo.2008.4.783

[9]

Zhuo Jin, Linyi Qian. Lookback option pricing for regime-switching jump diffusion models. Mathematical Control & Related Fields, 2015, 5 (2) : 237-258. doi: 10.3934/mcrf.2015.5.237

[10]

Nan Li, Song Wang. Pricing options on investment project expansions under commodity price uncertainty. Journal of Industrial & Management Optimization, 2018, 13 (5) : 1-13. doi: 10.3934/jimo.2018042

[11]

María Suárez-Taboada, Carlos Vázquez. Numerical methods for PDE models related to pricing and expected lifetime of an extraction project under uncertainty. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-21. doi: 10.3934/dcdsb.2018254

[12]

Alberto A. Pinto, Telmo Parreira. Localization and prices in the quadratic Hotelling model with uncertainty. Journal of Dynamics & Games, 2016, 3 (2) : 121-142. doi: 10.3934/jdg.2016006

[13]

Alex Capaldi, Samuel Behrend, Benjamin Berman, Jason Smith, Justin Wright, Alun L. Lloyd. Parameter estimation and uncertainty quantification for an epidemic model. Mathematical Biosciences & Engineering, 2012, 9 (3) : 553-576. doi: 10.3934/mbe.2012.9.553

[14]

Avner Friedman, Harsh Vardhan Jain. A partial differential equation model of metastasized prostatic cancer. Mathematical Biosciences & Engineering, 2013, 10 (3) : 591-608. doi: 10.3934/mbe.2013.10.591

[15]

Dejian Chang, Zhen Wu. Stochastic maximum principle for non-zero sum differential games of FBSDEs with impulse controls and its application to finance. Journal of Industrial & Management Optimization, 2015, 11 (1) : 27-40. doi: 10.3934/jimo.2015.11.27

[16]

Xiangfeng Yang, Yaodong Ni. Extreme values problem of uncertain heat equation. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-10. doi: 10.3934/jimo.2018133

[17]

Tatiana Filippova. Differential equations of ellipsoidal state estimates in nonlinear control problems under uncertainty. Conference Publications, 2011, 2011 (Special) : 410-419. doi: 10.3934/proc.2011.2011.410

[18]

Jie Xiong, Shuaiqi Zhang, Yi Zhuang. A partially observed non-zero sum differential game of forward-backward stochastic differential equations and its application in finance. Mathematical Control & Related Fields, 2018, 8 (0) : 1-20. doi: 10.3934/mcrf.2019013

[19]

Qiong Meng, X. H. Tang. Multiple solutions of second-order ordinary differential equation via Morse theory. Communications on Pure & Applied Analysis, 2012, 11 (3) : 945-958. doi: 10.3934/cpaa.2012.11.945

[20]

Ulrike Kant, Werner M. Seiler. Singularities in the geometric theory of differential equations. Conference Publications, 2011, 2011 (Special) : 784-793. doi: 10.3934/proc.2011.2011.784

2017 Impact Factor: 0.994

Article outline

[Back to Top]